Sharpe, G.J. and Braithwaite, M. (2005) Steady non-ideal detonations in cylindrical sticks of expolsives. Journal of Engineering Mathematics, 53 (1). pp. 39-58. ISSN 0022-0833Full text available as:
Available under License : See the attached licence file.
Numerical simulations of detonations in cylindrical rate-sticks of highly non-ideal explosives are performed, using a simple model with a weakly pressure dependent rate law and a pseudo-polytropic equation of state. Some numerical issues with such simulations are investigated, and it is shown that very high resolution (hundreds of points in the reaction zone) are required for highly accurate (converged) solutions. High resolution simulations are then used to investigate the qualitative dependences of the detonation driving zone structure on the diameter and degree of confinement of the explosive charge. The simulation results are used to show that, given the radius of curvature of the shock at the charge axis, the steady detonation speed and the axial solution are accurately predicted by a quasi-one-dimensional theory, even for cases where the detonation propagates at speeds significantly below the Chapman-Jouguet speed. Given reaction rate and equation of state models, this quasi-one-dimensional theory offers a significant improvement to Wood-Kirkwood theories currently used in industry.
|Copyright, Publisher and Additional Information:||© Springer 2005. This is an author produced version of a paper published in 'Journal of Engineering Mathematics'. Uploaded in accordance with the publisher's self-archiving policy.|
|Keywords:||Detonation, Explosives, ANFO, Numerical Simulation, Shock Capturing|
|Academic Units:||The University of Leeds > Faculty of Engineering (Leeds) > School of Mechanical Engineering (Leeds) > Institute of Engineering Thermofluids, Surfaces & Interfaces (iETSI) (Leeds)|
|Depositing User:||Mrs Fiona Slade|
|Date Deposited:||24 Feb 2009 17:14|
|Last Modified:||08 Feb 2013 17:06|
Actions (login required)